Have Hashimotos, been on too low a dose of thyroxine for 6 months, slowly raising dose but just raised dose for 2 weeks and have hyper

symptoms,can this be possible to raise by just 12.5 mcg to 112.5 mcg daily and feel hyper or am I just getting used to new dose and when will it settle down.

I was on 150 mcg daily 6 months ago ,went really hyper and reduced to as low as 100mcg one day and 75 mcg the next.

Sorry i forgot to add that i am taking synthetic Levo..

Last edited by

9 Replies

oldestnewest
  • Omg, so sorry to hear this. Happened to me too.

    Have you had all the usual tests - folate, iron. ferritin, b12, d - and are your levels good? Apparently any deficiency in these nutrients can make it hard to use your meds and can give you hyper symptoms like palps.

    How would you feel about taking 112.5 and 100 on alternating days? It's just a little bit slower. The increase - 12.5mcg - is a small one but I feel very ill if I reduce my meds by only this much, so presumably it can make you ill to raise it only a bit if you're very sensitive.

  • Thankyou puncturedbicycle,so comforting to hear that other have same experience.I take supplements,all other bloods are good.

  • Yes, I felt great last summer/autumn, then doc thought I was on too much t3/t4, then I suddenly seemed to go hypo and raised meds but got palps. Doc wanted to be careful so I reduced meds and had a blood test. Based on the results she wanted to double my dose, but again I got palps/diarrhoea, so I'm still on a low dose and waiting for all the above tests (b12 etc) to see where I am. Exhausting.

  • Me too,iv had to reduce my medsby half for the moment..was having palps all the time, sweating, panic attacks the lot really. I feel my dose is probably a little too low now but will gradually increase....i would rather feel tired that hyper with pounding chest. At least we are listening to our bodies and it might take time to get a balance.

  • Thanks for your support yorkshire girl44

  • Hi Susiebow,

    I've had Hashimotos for 25 years, I've been on 300mcg at one time and down to 200mcg at the moment. I've done a lot if research into Hashi's and our disease has peaks and dips, unlike other under active thyroid conditions. So, we go high, then low over time. I have put on weight during a low and lost weight during the peaks (it has happened often over the years. You need to get your levels checked regularly in order to keep on top of the situation. I have been getting mine checked every 3 months or earlier in recent times and I'm going into a peak right now! The bonus is that I will lose weight and not ferl lethargic etc etc for awhile but I know the dreaded dip will come around again. It is typical of Hashi's for you to go between hypo and hyper, just keep on top of it and discuss this with your Endo or a really well educated GP (one that truly understands the disease). Good luck with your journey & I hope you can stabilise very soon.. Take care

    A :-)

  • Thanks for your support Annie 45

  • I have read enough on this subject and battled with dosages myself for over two years now to realise that an increase/decrease of 12.5mcg's can make a great deal of difference.

    I can't increase any more that 112.5 without getting major heart palps - I have tried everything but that is where my body (namely my heart) is saying my medication needs to be. Was made to decreased a while ago and felt awful so now stick to the 112.5 daily.

    I think some of us are more sensitive than others and our bodies react almost immediately when we increase/decrease - I know within a day if a new dose is right or wrong - and then it takes a while to settle back down again.

    So in answer to your question - yes 12.5 may seem a small amount but to some of us it the amount that tips us either one way or the other.

    Moggie x

  • Thanks for support Moggie

You may also like...